MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS
Catalog Number CL-07965
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: the hemostasis valve of the sheath snapped off and got detached during use.Therefore, the sheath was removed and replaced with a new kit.No injury to the patient occurred.Additional information: when the user removed the catheter from the sheath, a part of the hemostasis valve got detached and removed with the catheter.Associated to 9680794-2024-00052.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer complaint of a valve assembly separation was confirmed through complaint investigation of the returned sample.The customer returned one psi sheath assembly for analysis.Signs-of-use in the form of biological material were observed inside the distal tip.Initial visual inspection of the sheath did not reveal any obvious defects or anomalies.The valve cap (w-08903-002c) appeared secure and intact to the hemostasis valve body (w-08803-009g); however, further analysis revealed that the internal seal (b)(4) was outside of the hemostasis valve body and located over the dilator.The seal is intended to rest inside the valve body.Further functional analyses revealed that the internal seal exits the proximal opening of the cap when removing the dilator from the assembly.No physical defects or anomalies were observed with any portion of the psi, the dilator, or the cap.The inner diameter of the hemostasis cap measured 0.175" via calibrated pin gauge, which was within specifications of 0.174"-0.177" per cap valve graphic.Further dimensional analysis was performed with a keyence microscope.Microscopic dimensional analysis revealed that one slit measured 0.0260", which is not equal to the nominal value of 0.040" per the seal product drawing.The cap was able to be removed without causing any unnecessary damage to the sample.The seal was then placed within the hemostasis valve.Functional inspection was performed per instructions-for-use (ifu) provided with this kit which states, "ensure dilator hub fully snaps into sheath cap".The cap was reassembled.The cap was able to be removed without causing any unnecessary damage to the sample.The seal was then placed within the hemostasis valve and the cap reassembled.The dilator was inserted through the sheath.Slight resistance was encountered from inside the hemostasis valve; however, the dilator was able to fully advance and snap into the cap, which is the intended function.Upon removal of the dilator, the internal seal was observed to cling to the surface of the dilator.This resulted in the seal to completely exit through the cap of the hemostasis valve.The internal seal was inserted back over the dilator body.Minor resistance was encountered as the seal passes over the extrusion.The ifu provided with the kit informs the user, "do not apply excessive force in removing guidewire or sheath/dilator.If withdrawal cannot be easily accomplished, determine cause using fluoroscopic guidance and request further consultation, if necessary".Despite the damage, a device history record review did not reveal any relevant findings.Based on the customer report, the sample received, and the comments from manufacturing, the root cause is likely supplier related.Further investigation has been initiated under teleflex's quality system by the manufacturing site to further investigate this issue.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CATH-LAB SHEATH INTRO SET
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18491919
Report Number9680794-2024-00053
Device Sequence Number7056752
Product Code DQY
UDI-Device Identifier00801902002075
UDI-Public00801902002075
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCL-07965
Device Lot Number14F23G0230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer02/06/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown